The deterministic SIS epidemic model in a Markovian random environment
Loading...
Official URL
Full text at PDC
Publication date
2016
Advisors (or tutors)
Editors
Journal Title
Journal ISSN
Volume Title
Publisher
Springer
Citation
Economou, A. y Lopez-Herrero, M.J. (2016) «The deterministic SIS epidemic model in a Markovian random environment», Journal of Mathematical Biology, 73(1), pp. 91-121. doi:10.1007/S00285-015-0943-7.
Abstract
We consider the classical deterministic susceptible-infective-susceptible epidemic model, where the infection and recovery rates depend on a background environmental process that is modeled by a continuous time Markov chain. This framework is able to capture several important characteristics that appear in the evolution of real epidemics in large populations, such as seasonality effects and environmental influences. We propose computational approaches for the determination of various distributions that quantify the evolution of the number of infectives in the population.